How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

My son who is 33 started taking Adderal in s 20's. He got

Customer Question

My son who is 33 started taking Adderal in his 20's. He got this drug by answering 5 questions at a psychiatrist's office.
The diagnosis.......ADHD. No teachers he had ever suggested his dad and I test him for this.
At some point, this Adderal caused extreme anxiety and he went back to this doctor and was prescribed Klonopin,
My son has developed RX drug psychosis and we are desperate to find a place for him to get help. He lives in Athens and although he is not taking the drugs anymore, the psychosis lingers.
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for your question. I am sorry that this happened to your son, but he does not need to be admitted to any facility at this point if he is willing to be treated for his psychosis. In fact most people do better with outpatient treatment than inpatient treatment. All your son needs to do is see a psychiatrist for treatment with atypical antipsychotic medications as these medications will significantly lower his dopamine levels (remember Adderall raised his Dopamine) and help lessen these psychotic symptoms. In most cases with a drug induced psychosis the psychotic symptoms are temporary, but it depend on the individual, the medication used, if there was abuse, and for how long. Here is a good website you can use to find a good psychiatrist in his area that can start the treatment for him.

https://psychiatrists.psychologytoday.com/rms/?tr=Header_Menu2&_ga=1.31903166.1428851068.1441512768

If you are set on trying to find him inpatient care, than I would recommend the inpatient psychiatric wing at Emory University Hospital at Wesley Woods as a University Hospital is considered the best and most equipped place for treatment when compared to other private or public hospitals.

http://emoryhealthcare.org/psychiatry/inpatient-psychiatry/index.html

I wish your son all the best and I hope he makes a full recovery very soon.

Related Mental Health Questions